Alert archive / New York / Tornado Warnings in 2024
Tornado Warning 4, NWS Albany, NY
NWS Albany, NY issued this tornado warning at Jul 10, 2024, 8:43 PM EDT for Warren County, New York. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2024, 8:43 PM EDT (00:43 UTC)
- Expired
- Jul 10, 2024, 9:06 PM EDT
- In force
- 23 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Warren County, NY
The radar
The Albany radar (KENX), 103 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 12:06 PM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 11.1
The text
As transmitted.
462
WFUS51 KALY 110043
TORALY
NYC113-110130-
/O.NEW.KALY.TO.W.0004.240711T0043Z-240711T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albany NY
843 PM EDT Wed Jul 10 2024
The National Weather Service in Albany has issued a
* Tornado Warning for...
West central Warren County in east central New York...
* Until 930 PM EDT.
* At 842 PM EDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southwest of Johnsburg, or 15 miles west of
Warrensburg, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Warrensburg around 905 PM EDT.
Other locations impacted by this tornadic thunderstorm include Garnet
Lake, Thurman, Athol, Thurman Station, and High Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
LAT...LON 4347 7413 4352 7414 4362 7383 4346 7378
TIME...MOT...LOC 0042Z 255DEG 22KT 4350 7409
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
KSL2 follow-up statements
162
WWUS51 KALY 110055
SVSALY
Severe Weather Statement
National Weather Service Albany NY
855 PM EDT Wed Jul 10 2024
NYC113-110130-
/O.CON.KALY.TO.W.0004.000000T0000Z-240711T0130Z/
Warren NY-
855 PM EDT Wed Jul 10 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR CENTRAL
WARREN COUNTY...
At 855 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Johnsburg, or 10 miles west of Warrensburg, moving
east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Warrensburg around 905 PM EDT.
Other locations impacted by this tornadic thunderstorm include Garnet
Lake, Thurman, Athol, Thurman Station, and High Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4349 7404 4355 7405 4362 7383 4347 7378
TIME...MOT...LOC 0055Z 254DEG 23KT 4352 7398
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
KSL459 WWUS51 KALY 110106 SVSALY Severe Weather Statement National Weather Service Albany NY 906 PM EDT Wed Jul 10 2024 NYC113-110116- /O.CAN.KALY.TO.W.0004.000000T0000Z-240711T0130Z/ Warren NY- 906 PM EDT Wed Jul 10 2024 ...THE TORNADO WARNING FOR CENTRAL WARREN COUNTY IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. However, gusty winds are still possible with this thunderstorm. A Tornado Watch remains in effect until 1100 PM EDT for east central New York. Remember, a Severe Thunderstorm Warning still remains in effect for central Warren County! && LAT...LON 4349 7404 4355 7405 4362 7383 4347 7378 TIME...MOT...LOC 0104Z 255DEG 22KT 4354 7389 $$ KSL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at Jul 10, 7:14 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 10, 7:14 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
714 PM EDT Wed Jul 10 2024
.SYNOPSIS...
Active weather is expected across eastern New York and western New
England this afternoon through tonight, as the remnants of
Beryl move across the area. Showers and thunderstorms, some of
which could be severe, are expected, along with potential for
flash flooding and very warm temperatures. Chances of showers
and storms will persist into early next week, along with above
normal temperatures.
&&
.NEAR TERM /THROUGH THURSDAY/...
*** Tornado Watch 517 remain in effect until 9 PM EDT for the
southern Adirondacks, Mohawk Valley, Lake George Saratoga
region and Schoharie County***
*** Heat Advisory remains in effect until 8 PM for most of the
Hudson/Mohawk River Valleys, Bennington County in southern VT,
northern Berkshire County in western MA, eastern Windham
County in southern VT and southern Litchfield County in NW CT
***
UPDATE...As of 710 PM EDT, clusters of showers and strong
thunderstorms continue streaming northeast across the far
western Mohawk Valley and SW Adirondacks. Heavy rain (some
hourly rainfall rates > 1"/hour) and gusty winds have persisted
within the strongest cores. However, overall storm depth has
remained somewhat shallow compared to earlier today across
central NY.
Latest SPC mesoanalysis still suggests 1500-2000 J/kg ML CAPE
across much of the region, with 0-6 km bulk shear 50+ KT across
the SW Adirondacks, and 40-50 KT farther south and east,
trending to less than 40 KT across the mid Hudson Valley and NW
CT.
Initial broken line of storms should continue advancing east
over the next 1-2 hours, however slight capping/mid level
subsidence farther east may tend to weaken them (in addition to
decreasing instability after sunset).
Second line/band of convection should also continue moving east.
Both bands may tend to merge/consolidate through this evening,
with heavy rain becoming the main threat across the Mohawk
Valley region extending into the southern Adirondacks.
Showers/storms should continue expanding south and east later
this evening, reaching portions of the Capital Region and
southern VT into the eastern Catskills before gradually
weakening/decreasing in coverage.
Gusty south to southeast winds have developed within and east of
the Hudson River, with some gusts reaching as high as 30-40 mph
at times. These winds may persist for another 1-2 hours before
decreasing in magnitude after sunset.
[PREVIOUS 0143 PM EDT]...
Key Messages:
**Severe thunderstorms possible late this afternoon and evening with
primary threats being damaging wind gusts and isolated tornadoes**
**Heat Advisory until 8 PM this evening for portions of the Capital
District, mid Hudson Valley and southern Taconics, and southern
Litchfield County**
**Flood Watch for flash flooding through noon Thursday for the
southern Adirondacks and western Mohawk Valley through northern Lake
George area**
Discussion:
An active near term remains on track for eastern NY and western
New England as the remnants of Beryl track across Ontario and
northern Lake Ontario tonight. The first concern revolves around
our severe weather potential with a surface low and tandem warm
front & cold front tracking across the region. As laid out in
the previous discussion, a favorable air mass characterized by
around 2000 J/kg of MLCAPE, 40-50+ kt of deep-layer shear and
favorable 0-1 km shear and SRH will be in place in the warm
sector and vicinity of the warm front as it track across the
Mohawk Valley and southern ADKs. All of this will interact with
increasing convergence/lift with the surface low and cold front,
leading to increasing chances of showers/storms areawide
beginning by mid-afternoon. Some of these storms will have
potential to become severe, with the primary threats being
damaging wind gusts (given instability, favorable low-level
lapse rates and linear storm mode favorability) and isolated
tornadoes (especially near the warm front across the western
ADKs where convergence, SRH and hodographs curvature will be
maximized). While a lower threat, large hail will also be
possible with stronger updraft cores. The severe weather threat
will diminish this evening as we lose out on heating, though a
strengthening 40-50+ kt LLJ will keep shower/storm chances going
through early Thursday morning before it eventually tracks
further into western New England.
In addition to the threat of severe weather, showers and storms will
be capable of producing torrential rain thanks to higher efficiency
rainfall processes with Beryl. In addition, PWATs in the
1.75-2.50" range (around record for the day per ALB sounding
climo), warm cloud depths around 10-15kft and increasing warm
air/moisture advection with the LLJ will add to the potential.
Little has changed overall in regards to position of the highest
QPF with models remaining focused on areas along and north of
the warm front (generally around the central to southern ADKs).
Here, convergence will be maximized with higher potential for
training storms. WPC maintains a moderate risk of excessive
rainfall across the area, and a flash flood watch remains in
effect through Thursday morning. Please see the hydro discussion
below for additional details.
A Heat Advisory remains in effect through 800 PM mainly for the
Hudson Valley and portions of southern VT, where heat indices around
95-100 F will be possible. Temperatures will fall this evening with
lows ranging from the 60s (higher terrain) to 70s (valleys).
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Thursday & Thursday Night...
The remnants of Beryl will track across northern New England
into Quebec to start the period, with the mid and upper level
low & trough following close behind. CVA rotating around the low
will keep pockets of lift in place across the region, ensuring
shower and storm chances persist to close out the work week.
Areas mainly along and north of Interstate 90 are most favored
for POPs (20-40%) as they will be nearer to the low track,
though there will be slight chances across the mid Hudson Valley
near the aforementioned cold front as it stalls across near the
coast. However, it should be a dry & warm day for most as
afternoon highs climb back into 70s (terrain) and 80s (valleys).
Peak heat indices will not be far behind thanks to lower
humidity values.
Friday & Friday Night...
Two shortwaves remain on track to approach the region, one from the
central Great Lakes and the other along the Mid-Atlantic. These
features, combined with the stalled frontal boundary near the coast,
will promote diurnally driven showers and storms mainly across the
mid Hudson Valley and southwest New England. Elsewhere, it will be a
dry and warm end to the work week with highs ranging from the 70s
(terrain) to mid 80s (valleys).
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The shortwave that will be approaching from the Great Lakes is
forecast to track across the region Saturday, and may promote
additional shower and storm chances during the afternoon and
evening. Guidance is not in great agreement of placement due to
differences in the speed and strength of the shortwave, so favoring
to use the NBM with this forecast package. This places higher
favorability of storm chances mainly across the mid Hudson Valley
and southwest New England. Elsewhere, conditions will be warm and
dry.
A hot and dry is favored for to close out the weekend with afternoon
highs climbing into the 80s (terrain) to low 90s (valleys).
Dewpoints in the upper 60s to near 70 will promote heat indices in
the mid 90s, so will need to watch this period for potential heat
headlines.
Additional shortwaves riding in the zonal flow remain on track to
impact the area early next week, which will bring showers and storms
back into the forecast. Each day will feature above normal temps
with valley highs well into the 80s to low 90s. With dewpoints in
the upper 60s to near 70, heat index values will be in the 90s each
day.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Bands of showers/thunderstorms to the west of the TAF sites
should approach KGFL/KALB between 02Z-04Z/Thu, and possibly
reaching KPSF and KPOU between 04Z-06Z/Thu. A few periods of
heavy rain and gusty winds will be possible.
The showers/thunderstorms should taper off from west to east
after 08Z/Thu. However, areas of MVFR Vsbys and MVFR/IFR Cigs
may then develop and persist through around 13Z-15Z/Thu.
Conditions should improve to VFR thereafter and continue
through Thursday afternoon.
South to southeast winds 8-15 KT with some gusts of 25-30 KT
this evening will decrease to 5-10 KT toward and after midnight.
South to southwest 5-10 KT Thursday morning will become
southwest to west at similar speeds Thursday afternoon, with a
few gusts up to 20-25 KT possible.
Outlook...
Thursday Night: No Operational Impact. NO SIG WX.
Friday: Low Operational Impact. Slight Chance of SHRA.
Friday Night: Low Operational Impact. Slight Chance of SHRA.
Saturday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.HYDROLOGY...
A warm front interacting with the remnant moisture from TC
Beryl today and tonight will bring potential areas of heavy
rainfall to eastern NY and western New England. The Weather
Prediction Center has highlighted much of our region in a threat
for excessive rainfall in the Marginal to Slight Risk
categories Wed and Thu, and moderate risk for the southern
Adirondacks, western Mohawk Valley, and the Lake George Region.
The Mohawk Valley through the ADKs and upper Hudson Valley are
currently expected to see a widespread 1 to 3 inches of rain,
with some locally higher amounts of 4 to potentially 6 inches
possible. These higher end amounts would likely be very
localized to parts of the Adirondacks if/where multiple rounds
of heavy rain occur. Most of this rain will fall between noon
today and 2 AM Thursday morning. Rainfall rates may exceed 2
inches per hour where the heaviest rain falls.
A flood watch for flash flooding remains in effect for the
southern Adirondacks and northern Lake George Region, and has
also been expanded to include portions of the western Mohawk
Valley. Some river flooding may be possible as well depending on
if some of these higher amounts are realized, but the latest
MMEFS and NERFC guidance shows no main stem river flooding.
Confidence has increased in the timing and location of the
heaviest rainfall amounts, although a shift further northwards
with the heaviest rain from the current forecast still cannot be
ruled out. If this were to be the case, the heaviest rainfall
amounts would likely end up along or north of our county warning
area border with BTV.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ013.
NY...Heat Advisory until 8 PM EDT this evening for NYZ041-043-049-
050-052-053-059-060-064>066-083-084.
Flood Watch through Thursday morning for NYZ032-033-038>040-
042-043-082-083.
MA...Heat Advisory until 8 PM EDT this evening for MAZ001.
VT...Heat Advisory until 8 PM EDT this evening for VTZ013-015.
&&
SYNOPSIS...Speck
NEAR TERM...KL/Speck
SHORT TERM...Speck
LONG TERM...Speck
AVIATION...KL/NAS
HYDROLOGY...Main/SpeckHazardous weather outlook, Jul 10, 1:30 PM EDT, 7 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 130 PM EDT Wed Jul 10 2024 CTZ013-MAZ001-NYZ059-060-064>066-VTZ013-015-110300- Southern Litchfield-Northern Berkshire-Eastern Greene- Western Columbia-Eastern Ulster-Western Dutchess-Eastern Dutchess- Bennington-Eastern Windham- 130 PM EDT Wed Jul 10 2024 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York and southern Vermont. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Additionally, there is a marginal to slight risk for both severe weather and excessive rainfall leading to flash flooding today and tonight. The main impact hazards with any thunderstorms will be damaging winds, but an isolated tornado can't be ruled out. All storms will be capable of producing locally heavy rainfall that could lead to ponding of water in urban and poor drainage areas, as well as isolated to scattered instances of flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is also a chance for thunderstorms Friday night, Saturday, Monday, and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ043-083-110300- Northern Washington-Southeast Warren- 130 PM EDT Wed Jul 10 2024 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... ...TORNADO WATCH 517 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is also a chance for thunderstorms Friday night, Saturday, Monday, and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ047-048-051-054-110300- Schoharie-Western Schenectady-Western Albany-Eastern Rensselaer- 130 PM EDT Wed Jul 10 2024 ...TORNADO WATCH 517 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is also a chance for thunderstorms Friday night, Saturday, Monday, and Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay wind damage reports to the National Weather Service in Albany New York. NYZ041-049-050-052-053-084-110300- Northern Saratoga-Eastern Schenectady-Southern Saratoga- Eastern Albany-Western Rensselaer-Southern Washington- 130 PM EDT Wed Jul 10 2024 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 517 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is also a chance for thunderstorms Friday night, Saturday, Monday, and Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay wind damage reports to the National Weather Service in Albany New York. CTZ001-MAZ025-NYZ058-061-063-VTZ014-110300- Northern Litchfield-Southern Berkshire-Western Greene- Eastern Columbia-Western Ulster-Western Windham- 130 PM EDT Wed Jul 10 2024 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York and southern Vermont. .DAY ONE...This afternoon and tonight. There is a marginal to slight risk for both severe weather and excessive rainfall leading to flash flooding today and tonight. The main impact hazards with any thunderstorms will be damaging winds, but an isolated tornado can't be ruled out. All storms will be capable of producing locally heavy rainfall that could lead to ponding of water in urban and poor drainage areas, as well as isolated to scattered instances of flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is also a chance for thunderstorms Friday night, Saturday, Monday, and Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay wind damage reports to the National Weather Service in Albany New York. NYZ032-033-038>040-042-082-110300- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Warren-Northern Fulton- 130 PM EDT Wed Jul 10 2024 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... ...TORNADO WATCH 517 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central New York and eastern New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. There is also a chance for thunderstorms Friday night, Saturday, Monday, and Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay wind damage reports to the National Weather Service in Albany New York.
In the hours before
Special weather statement, Jul 10, 6:51 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Albany NY
651 PM EDT Wed Jul 10 2024
NYZ033-102315-
Hamilton NY-
651 PM EDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL HAMILTON COUNTY
THROUGH 715 PM EDT...
At 651 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Eaton Campground, or 15 miles north of Indian Lake, moving east
at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Long Lake and Catlin Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
A Tornado Watch remains in effect until 900 PM EDT for eastern New
York.
&&
LAT...LON 4397 7425 4393 7433 4392 7433 4392 7443
4410 7451 4411 7449 4412 7428
TIME...MOT...LOC 2251Z 255DEG 35KT 4400 7437
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TWHSpecial weather statement, Jul 10, 7:03 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Albany NY
703 PM EDT Wed Jul 10 2024
NYZ038-102330-
Southern Herkimer NY-
703 PM EDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HERKIMER COUNTY
THROUGH 730 PM EDT...
At 703 PM EDT, Doppler radar was tracking a strong thunderstorm over
Clayville, or 7 miles south of New Hartford, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ilion, Herkimer, Mohawk, Frankfort, Cedarville, Elizabethtown,
Jersalem Hill, West Frankfort, Spinnerville, Corrado Corners, Cedar
Lake, Harbor, Countryman, North Ilion, Gulph, Parker Corners, Cranes
Corners, South Ilion, Norwich Corners, and Columbia Center.
This includes Interstate 90 near exit 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 900 PM EDT for eastern New
York.
&&
LAT...LON 4308 7519 4314 7503 4295 7486 4290 7520
4305 7522
TIME...MOT...LOC 2303Z 243DEG 26KT 4297 7525
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
PicardLocal storm report, Jul 10, 7:50 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
750 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM Tstm Wnd Dmg Russia 43.27N 75.08W
07/10/2024 Herkimer NY 911 Call Center
Three trees were reported down in the Town
of Russia.
&&
RathbunLocal storm report, Jul 10, 7:51 PM EDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
751 PM EDT Wed Jul 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Tstm Wnd Dmg Russia 43.27N 75.08W
07/10/2024 Herkimer NY 911 Call Center
Corrects previous tstm wnd dmg report from
Russia. Three trees were reported down in
the Town of Russia.
&&
RathbunSpecial weather statement, Jul 10, 8:14 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Albany NY
814 PM EDT Wed Jul 10 2024
NYZ033-042-083-110100-
Hamilton NY-Southeast Warren NY-Northern Warren NY-
814 PM EDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HAMILTON AND WEST
CENTRAL WARREN COUNTIES THROUGH 900 PM EDT...
At 814 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wells, or 12 miles southeast of Speculator, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Warrensburg, Lake George Village, Wells, Thurman, Lake George, Stony
Creek, Harrisburg, Garnet Lake, Thurman Station, Big Hollow,
Gilmantown, Girards Sugarbush, Blackbridge, Knowelhurst, Bakertown,
South Horicon, Stony Creek Station, High Street, Athol, and Griffin.
This includes Interstate 87 between exits 21 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM EDT for eastern and
east central New York.
&&
LAT...LON 4366 7376 4338 7367 4338 7387 4340 7388
4337 7411 4337 7437 4348 7438
TIME...MOT...LOC 0014Z 255DEG 38KT 4343 7427
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KSLSpecial weather statement, Jul 10, 8:18 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Albany NY
818 PM EDT Wed Jul 10 2024
NYZ032-033-038-039-082-110045-
Southern Fulton NY-Northern Herkimer NY-Hamilton NY-
Northern Fulton NY-Southern Herkimer NY-
818 PM EDT Wed Jul 10 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HAMILTON...
NORTHWESTERN FULTON AND CENTRAL HERKIMER COUNTIES THROUGH 845 PM
EDT...
At 818 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McKeever to Northwood to near Utica.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Speculator, Dolgeville, Ohio, Newport, Stratford, Middleville,
Poland, Cold Brook, McKeever, Limekiln Lake Campground, Nicks Lake
Campground, Northwood, Lewey Lake Campground, Russia, Oppenheim,
Fairfield, Norway, Arietta, Nobleboro, and Curtis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 900 PM EDT for eastern New
York.
&&
LAT...LON 4322 7507 4324 7507 4323 7510 4326 7516
4330 7515 4330 7512 4333 7508 4361 7511
4369 7510 4380 7437 4338 7443 4306 7458
4309 7519
TIME...MOT...LOC 0018Z 265DEG 39KT 4363 7503 4335 7507 4317 7516
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KSLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:14 PM EDT | Special Weather Statement | ALY | Warren | 46 min |
| Jul 10, 8:18 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 27 min |
| Jul 10, 8:37 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 38 min |
| Jul 10, 8:47 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton | 28 min |
| Jul 10, 9:21 PM EDT | Special Weather Statement | ALY | Warren | 39 min |
| Jul 10, 9:47 PM EDT | Special Weather Statement | ALY | Warren | 43 min |
Nearby
Tornado Warnings in New York, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.